Arizona, 2005Hail in Arizona, May 24, 2005
May 24, 2005 · NWS TWC · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at May 24, 9:05 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, May 24, 9:05 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
905 AM MST TUE MAY 24 2005
.SYNOPSIS...A STRONG HIGH PRESSURE SYSTEM ALOFT WILL BRING RECORD OR
NEAR RECORD HIGH TEMPERATURES TO MUCH OF SOUTHEAST ARIZONA AGAIN
THIS AFTERNOON. OTHERWISE...DRY WEATHER WILL PREVAIL ACROSS THE AREA
THROUGH THURSDAY. THE UPPER HIGH WILL WEAKEN LATER THIS WEEK...WITH
SOME MODERATION IN DAYTIME HIGH TEMPERATURES ESPECIALLY BY THE
WEEKEND.
&&
.DISCUSSION...MOSTLY CLEAR SKIES ACROSS THE STATE TODAY..EXCEPT A
FEW MID AND HIGH LEVEL CLOUDS IN NEW MEXICO. A BIT MORE MOISTURE
SEEPAGE INTO THE AREA...AS DEW POINT TEMPERATURES RANGE INTO THE
UPPER 40S AND MID 50S ACROSS SOUTHERN PORTIONS OF THE CWA. THERE
WAS CONCERN THAT TUCSON DEW POINT GAGE WAS HAVING ERRORS EARLIER IN
THE WEEKEND...PARTICULARLY WHEN DAVIS MONTHAN WAS NOT INDICATING THE
HIGHER DEW POINT TEMPERATURES. HOWEVER...THIS SEEPAGE OF MOISTURE
IS DEFINITELY REALISTIC AS DAVIS MONTHAN ALSO SHOWS DEW POINTS IN
LOWER 50S. ALSO NOT TO MENTION THAT DEW POINTS ACROSS THE ENTIRE CWA
SHOW AN INCREASE OF 10 TO 15F DEGS...WITH THE MOST NOTICEABLE OF 20F
INCREASE AT NOGALES. 12Z KTUS SOUNDING SHOWED THE INCREASE IN
MOISTURE PARTICULARLY IN THE LOWER LEVELS OF THE ATMOSPHERE...WITH
PRECIPITABLE WATER VALUE OF 0.90 INCHES COMPARED TO 0.63 YESTERDAY
MORNING. THE SHOWERS AND THUNDERSTORMS THAT DEVELOPED YESTERDAY
APPEARED TO MOVING ALONG THE 500MB DEW POINT DEPRESSION...WHICH WAS
FORECASTED TO SHIFT EASTWARD TODAY. HOWEVER...AFTER VIEWING THE
MOISTURE INCREASE IN THE MORNING SOUNDING THE MIDNIGHT SHIFT DECIDED
TO UPDATE THE FORECAST TO REFLECT SLIGHT CHANCE OF SHOWERS AS FAR
NORTH AS EASTERN PIMA COUNTY. ALTHOUGH DO NOT EXPECT ANY TYPE OF
DOWNPOURS...THIS WAS A GOOD MOVE FOR THE POSSIBILITY OF SOME
SPRINKLES OR EVEN A COUPLE HUNDREDTHS OF RAINFALL DUE TO THE
INCREASED MOISTURE.
ALSO EXPECT ANOTHER DAY OF RECORD TO NEAR RECORD TEMPERATURES ACROSS
THE CWA. THIS MORNING WE ALSO HAD RECORD HIGH MINIMUM TEMPERATURE
AT TUCSON INTERNATIONAL AIRPORT WITH 76F DEGS BREAKING THE OLD
RECORD OF 73F DEGS SET IN 1990. ANOTHER RECORD HIGH MINIMUM
TEMPERATURE WAS ALSO SET AT NOGALES WITH 76F DEGS BREAKING THE OLD
RECORD OF 60F DEGS SET IN 2003. RIDGE WILL BEGIN TO WEAKEN...FINALLY
DROPPING TEMPERATURES TO BELOW RECORD OR NEAR RECORD VALUES.
FORECAST LOOKS GOOD...NO UPDATES NECESSARY.
&&
.FIRE WEATHER...RELATIVE HUMIDITY VALUES INCREASED BY AS MUCH AS 15
PERCENT AS MID AND LOWER LEVEL MOISTURE PUSHED NORTHWARD INTO
SOUTHERN ARIZONA. WITH THE INCREASED MOISTURE EXPECT SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS TO DEVELOP AS FAR NORTH AS TUCSON.
HOWEVER...ONLY EXPECTING SPRINKLES UP TO A COUPLE HUNDREDTHS OF AN
INCH OF RAINFALL. DEEP MIXING WILL SUPPORT AFTERNOON UPSLOPE
GUSTINESS AND 5-6 HAINES INDICES THROUGH WEDNESDAY. THE UPPER HIGH
PRESSURE SYSTEM WILL START TO WEAKEN BY THURSDAY. THIS WILL ALLOW
INCREASED GRADIENT WIND FROM THE WEST AS WELL AS SLIGHTLY HIGHER
RELATIVE HUMIDITIES AS TEMPS COOL AND SOMEWHAT BETTER MOISTURE
SEEPAGE FROM SONORA. WILL CONTINUE WITH SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS FOR EASTERN ZONES FRI AFTERNOON AND EVENING.
&&
.CLIMATE...ONE MORE DAY OF RECORD OR NEAR RECORD SETTING
TEMPERATURES ACROSS SOUTHEAST ARIZONA THIS AFTERNOON. HOWEVER...THE
TUCSON INTERNATIONAL AIRPORT ONLY REACHED 105 DEG F YESTERDAY...
WHICH IS 1 DEG SHY OF THE RECORD FOR THE DATE. TODAYS RECORD FOR
TUCSON IS 104 DEG F AND THE FORECAST IS CALLING FOR THE SAME.
HOWEVER...WE DID BREAK SOME MORNING MINIMUM TEMPERATURES AS TUCSON
INTERNATIONAL AIRPORT RECORDED 76F DEGS BREAKING 73F DEGS SET IN
1990. ANOTHER RECORD HIGH MINIMUM TEMPERATURE WAS ALSO SET AT
NOGALES WITH 76F DEGS BREAKING THE OLD RECORD OF 60F DEGS SET IN
2003.
FOR ADDITIONAL CLIMATE INFORMATION REGARDING RECORD MAXIMUM
TEMPERATURES FOR OTHER SITES ACROSS SOUTHEAST ARIZONA AND FOR HOT
WEATHER SAFETY RULES...REFER TO SPECIAL WEATHER STATEMENT/AWIPS
HEADER PHXSPSTWC/WMO HEADER WWUS85 KTWC...ALSO RECORD EVENT REPORT
PHXRERTWC/SXUS75 KTWC.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MG
WEATHER.GOV/TUCSON
Hazardous weather outlook, May 23, 2:40 PM MST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST MON MAY 23 2005
AZZ019-030-033>035-240700-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
240 PM MST MON MAY 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF SOUTHEAST ARIZONA
.DAY ONE...TODAY
SOME MID LEVEL MOISTURE HAS SEEPED INTO SOUTHEAST ARIZONA. THIS WILL
ALLOW ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EARLY
THIS EVENING...MAINLY ALONG THE INTERNATIONAL BORDER AND OVER
THE SOUTHERN WHITE MOUNTAINS. BECAUSE THE LOWER LEVELS OF THE
ATMOSPHERE REMAIN DRY AND HOT...ANY THUNDERSTORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...LIGHTNING...BUT
LITTLE IF ANY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ029-031-032-240700-
SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY-
240 PM MST MON MAY 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTH CENTRAL ARIZONA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PYTLAK
Hail, Cochise
- When
- May 24, 1:54 PM MST to 2:03 PM MST
- Where
- Cochise County, 6 mi SSE of Sierra Vista
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.467, -110.267
An isolated thunderstorm near the City of Sierra Vista produced 0.75 inch hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, May 24, 2005$450,000 · 2.5 in hail · 26 events
- Storm Surge and High Wind in Massachusetts, May 24 to 25, 2005$360,000 · 50 kt wind · 25 events
- Flash Flood and Hail in Mississippi, May 24, 2005$469,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Nebraska, May 24, 2005$185,000 · 1.75 in hail · 5 events
- Flash Flooding and Debris Flows in Puerto Rico, May 24, 200536 events
- Tornadoes and Hail in Colorado, May 24, 2005F0 · 15 events
- Damaging Winds in Kansas, May 24, 200583 kt wind · 12 events
- Damaging Winds and Lightning Strike in Florida, May 24, 20051 injured · 67 kt wind · 3 events
- Flash Flood and Hail in Colorado, May 24 to 25, 20051.75 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, May 24 to 25, 20051.75 in hail · 7 events
- Hail in North Carolina, May 24, 20051.75 in hail · 6 events
- Flash Flooding and Flood in Puerto Rico, May 24, 20055 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446984.